Thunderstorm Wind, Tazewell
- When
- April 24, 7:28 PM CST
- Where
- Tazewell County, Delavan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.367, -89.550
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 24, 1:05 PM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT SAT APR 24 2004 .DISCUSSION... MAIN FORECAST CONCERNS IN THE SHORT TERM STEM AROUND TIMING THE PCPN OUT OF THE AREA LATE TONIGHT AND TOMORROW IN THE EAST. STILL APPEARS TO BE A HEAVY RAIN THREAT OVERNIGHT BUT MAINLY IN THE FAR EAST AND SE. SEVERE WX THREAT APPEARS TO BE MINIMIZED BY THE FACT THAT THE RAIN HAS MOVED INTO MOST OF THE AREA NOW AND HAS STABILIZED THE ATMOSPHERE AND PRETTY MUCH STOPPED THE AFTERNOON HEATING. SPECIAL 18Z ILX SOUNDING STILL LOOKS VERY STABLE ALONG WITH SOMEWHAT LIMITED SHEAR AND KIND OF WARM IN THE MID LEVELS. IN THE LONGER TERM...TIMING THE NEXT SYSTEM INTO THE AREA AROUND THU AFTERNOON OR SO AND THEN WHEN TO MOVE IT OUT OF THE AREA IS THE MAIN CONCERN. NO REAL STRONG MODEL PREFERENCE FOR THIS PACKAGE BUT LEANED A LITTLE MORE TOWARD THE ETA SOLUTIONS. STAYED FAIRLY CLOSE TO THE GUIDANCE NUMBERS. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... PLENTY OF SHORT TERM CHALLENGES STARTING WITH TONIGHT...MODELS COMING INTO BETTER AGREEMENT NOW...BUT THE ETA IS STILL MOVING THE PCPN OUT OF THE AREA LATE NIGHT AND A LITTLE QUICKER THAN THE GFS. ALL MODELS SHOW SOMEWHAT OF A DRY SLOT TRYING TO WORK INTO THE AREA AFTER 06Z...ESP ACROSS THE WESTERN 1/2 OF THE CWA. THE EAST REMAINS UNDER THE GUN THOUGH. DECIDED TO GO WITH SPLIT ISC GRIDS TONIGHT...CATEGORICAL POPS FROM 00-06Z ALL AREAS...THEN HIGH CHC OR LIKELY AFTER MIDNIGHT IN THE WEST (WILL WAIT TO PRESS TIME FOR FINAL DECISION THERE)...AND CAT POPS ALL NIGHT IN THE EAST. REMOVED MENTION OF HEAVY RAIN IN THE ZONES TONIGHT IN THE WEST BUT KEPT IT GOING IN THE SE-E ZONES. FLASH FLOOD GUIDANCE INDICATES WE SHOULD NOT HAVE ANY FLOOD PROBLEMS THOUGH SO NOT THINKING ABOUT ANY KIND OF A WATCH. ISC GRID COORDINATION ALSO A CHALLENGE IN THE SHORT TERM. AS MENTIONED ABOVE...SEVERE THREAT APPEARS LIMITED DUE TO THE FACT THAT ITS ALREADY RAINING AND NOT VERY UNSTABLE...ALTHOUGH THE INSTABILITY DOES INCREASE A LITTLE LATE NIGHT. DECIDED TO GO A LITTLE MORE OPTIMISTIC TOMORROW MORNING OVER THE WESTERN THIRD OF THE CWA....AND LOWERED POPS IN THE EAST. BEST POPS IN THE EAST WILL BE IN THE AM. KEPT LOW CHC POPS GOING FOR INSTABILITY/STEEP LAPSE RATE/WRAP AROUND TYPE OF SHOWERS IN THE AFTERNOON BUT NOT REAL CONFIDENT. MODELS DO HOWEVER HINT AT SOME LIFT ROTATING AROUND IN THE NW FLOW LATE AFTERNOON AND DURING THE NIGHT. DECIDED TO REMOVE SILENT 20 POPS IN THE ZONES FOR SUNDAY NIGHT BUT MAY HAVE TO TAKE ANOTHER LOOK AT THIS FEATURE. KEPT MONDAY DRY AS LOW LEVEL MOISTURE IS LIMITED BUT NW FLOW PREVAILS AND SOME INCR IN CLOUDINESS POSSIBLE MONDAY AFTERNOON. COOLER 8H TEMPS TOMORROW AND MONDAY TO BE OFFSET SOMEWHAT BY AT LEAST SOME LATE APRIL SUN...ESP ON MONDAY. LONG TERM...TUESDAY THROUGH SATURDAY... FAIRLY STRONG RETURN FLOW BEGINS TUE AND INCREASES THROUGH WED...BRINGING A QUICK RETURN TO WARMER WEATHER THROUGH MIDWEEK. RAISED MAX TEMPS AND OVERNIGHT LOWS A NOTCH OR SO TUE-WED. NEXT SYSTEM APPROACHES THE AREA BY THU AFTERNOON. GFS MODEL HAS BEEN PRETTY CONSISTENT WITH THIS FEATURE. ECMWF AND GFS ARE IN PRETTY DECENT AGREEMENT ALSO. DECIDED TO GO AHEAD AND PUT POPS IN THU AFTERNOON FOR MOST OF THE CWA BUT NOT THE FAR E-SE CORNER. THEN CHC POPS THU NIGHT THROUGH FRI NIGHT. GFS WANTING TO HANG ON TO SOME PCPN ON SAT BUT THINKING THAT THIS IS A BIT OVERDONE AND THE PCPN SHOULD BE JUST EAST OF THE AREA BY THEN. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && HALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1156 AM CDT SAT APR 24 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1156 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF LOW PRESSURE WILL SLOWLY LIFT FROM KANSAS THIS AFTERNOON TO EASTERN IOWA BY LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER CENTRAL AND SOUTHEASTERN ILLINOIS THIS AFTERNOON AND EVENING AHEAD OF THIS SYSTEM. THE STORMS WILL BE HEAVY RAIN PRODUCERS TONIGHT. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BYRD
The Lincoln radar (KILX), 30 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392895.